Alert archive / Wyoming / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 17, 2011, 3:01 PM MDT. It took effect at Aug 18, 2011, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2011, 3:01 PM MDT (21:01 UTC)
- In effect from
- Aug 18, 2011, 11:00 AM MDT
- Expired
- Aug 18, 2011, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
594 WWUS85 KCYS 172101 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT WED AUG 17 2011 ...RED FLAG WARNING IS IN EFFECT FOR ZONES 301 AND 302 IN WYOMING DUE VERY WARM...DRY AND WINDY CONDITIONS FROM LATE MORNING THURSDAY THROUGH EARLY THURSDAY EVENING... .VERY DRY AIR WILL REMAIN OVER SOUTHEAST WYOMING THROUGH THURSDAY EVENING BEHIND A SURFACE TROUGH. MINIMUMK RELATIVE HUMIDITY VALUES WILL BE BETWEEN 8 AND 14 PERCENT OVER EAST CENTRAL WYOMING THURSDAY AFTERNOON. DURING THE SAME TIME...WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 30 MPH. THE COMBINATION WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER EAST CENTRAL WYOMING. WYZ301-302-181200- /O.UPG.KCYS.FW.A.0004.110818T1700Z-110819T0200Z/ /O.NEW.KCYS.FW.W.0006.110818T1700Z-110819T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- 301 PM MDT WED AUG 17 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR VERY WARM...DRY AND WINDY WEATHER FOR EAST CENTRAL WYOMING. THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR THE COMBINATION OF VERY WARM...DRY AND WINDY WEATHER...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA... * WINDS...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...FROM 11 AM THURSDAY TO 8 PM THURSDAY. * RELATIVE HUMIDITY...BETWEEN 8 AND 14 PERCENT. * TEMPERATURES...HIGHS WILL BE IN THE MID 90S. * IMPACTS...THE COMBINATION OF THE VERY WARM...DRY AND WINDY WEATHER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES IN THE AREA MAY BE ABLE TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WEILAND
3 follow-up statements
542 WWUS85 KCYS 180820 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 220 AM MDT THU AUG 18 2011 ...RED FLAG WARNING IS IN EFFECT FOR ZONES 301 AND 302 IN WYOMING DUE TO VERY DRY AND WINDY CONDITIONS FROM 11 AM THIS MORNING TO 8 PM THIS EVENING... .VERY DRY AIR WILL REMAIN OVER THE AREA TODAY WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 7 AND 12 PERCENT OVER EAST CENTRAL WYOMING THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL BE GUSTY THIS AFTERNOON AND THIS EVENING. THE COMBINATION OF WINDS AND DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER EAST CENTRAL WYOMING. WYZ301-302-182300- /O.CON.KCYS.FW.W.0006.110818T1700Z-110819T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- 220 AM MDT THU AUG 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR EAST CENTRAL WYOMING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AFFECTED AREA...ZONE 301 AND 302 IN EASTERN WYOMING. * WINDS...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * TIMING...FROM 11 AM THURSDAY TO 8 PM THURSDAY. * RELATIVE HUMIDITY...BETWEEN 8 AND 14 PERCENT. * TEMPERATURES...HIGHS WILL BE IN THE LOW TO MIDDLE 90S. * IMPACTS...GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS AND THE POSSIBILITY OF RAPID FIRE GROWTH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TT
079
WWUS85 KCYS 182148
RFWCYS
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT THU AUG 18 2011
...RED FLAG WARNING IS IN EFFECT FOR ZONES 301 AND 302 IN WYOMING
DUE TO VERY DRY AND WINDY CONDITIONS UNTIL 8 PM THIS EVENING...
.VERY DRY AIR WILL REMAIN OVER THE AREA INTO THIS EVENING WITH
RELATIVE HUMIDITIES BETWEEN 7 AND 10 PERCENT OVER EAST CENTRAL
WYOMING. WEST TO NORTHWEST WINDS WILL REMAIN GUSTY FOR THE REST OF
THE AFTERNOON THEN DIMINISH THIS EVENING. THE COMBINATION OF WINDS
AND DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.
WYZ301-302-190200-
/O.CON.KCYS.FW.W.0006.000000T0000Z-110819T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
348 PM MDT THU AUG 18 2011
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITIES AND GUSTY WINDS FOR EAST CENTRAL WYOMING.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
* AFFECTED AREA...ZONE 301 AND 302 IN EASTERN WYOMING.
* WINDS...WEST 15 MPH WITH GUSTS UP TO 30 MPH.
* TIMING...UNTIL 8 PM THURSDAY.
* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.
* TEMPERATURES...FROM 90 TO 95...FALLING THROUGH THE 80S THIS
EVENING.
* IMPACTS...GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT
IN HAZARDOUS FIRE WEATHER CONDITIONS AND THE POSSIBILITY OF
RAPID FIRE GROWTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$285 WWUS85 KCYS 190159 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 759 PM MDT THU AUG 18 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301 AND 302... WYZ301-302-190300- /O.EXP.KCYS.FW.W.0006.000000T0000Z-110819T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- 759 PM MDT THU AUG 18 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 301 AND 302... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DIMINISHED TO LESS THAN 10 MPH AND RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:30 PM MDT, 31 minutes earlier.
Area forecast discussion, Aug 17, 2:30 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT WED AUG 17 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY...
CONVECTION HAS ONCE AGAIN BEEN SLOW TO DEVELOP OVER THE CWA AS OF
EARLY THIS AFTERNOON. STILL EXPECT AT LEAST A SCATTERED COVERAGE OF
THUNDERSTORMS ESPECIALLY OVER THE PANHANDLE AND NEARBY AREAS IN
SOUTHEAST WYOMING THIS AFTERNOON AND EARLY TONIGHT. A SURFACE
TROUGH HAS MOVED INTO THE PANHANDLE AS OF 19Z. GUSTY WEST OR
SOUTHWEST SURFACE WINDS AND DRIER AIR WAS BEHIND THE FEATURE. THE
CAP IS FINALLY ALMOST ERODED OVER THE PANHANDLE AND LATEST SATELLITE
IMAGERY INDICATES CLOUDS BUILDING NEAR K82V AND KIBM. OVER THE
EASTERN PANHANDLE AT 19Z...LIFTED INDICES WERE AROUND -4 AND CAPE
VALUES WERE BETWEEN 1000 AND 1500 J/KG PER LAPS. THE POTENTIAL FOR
SEVERE STORMS REMAINS OVER MAINLY THE EAST PART OF THE PANHANDLE
LATER THIS AFTERNOON AND EARLY TONIGHT WITH LARGE HAIL BEING THE
MAIN THREAT. LOW CLOUDS AND AREAS OF FOG WILL BE POSSIBLE LATE
TONIGHT AND INTO THURSDAY MORNING OVER THAT SAME AREA. OTHERWISE...
THE SURFACE TROUGH CONTINUES TO MOVE EAST FOR THURSDAY AND HEIGHTS
ALOFT SLOWLY RISE OVER THE ROCKIES. THE RESULT WILL BE EVEN
WARMER AND DRIER CONDITIONS OVER THE CWA ALONG WITH GUSTY WESTERLY
SURFACE WINDS. A SHORTWAVE TROUGH WILL MOVE ACROSS SOUTHERN
CANADA THURSDAY NIGHT AND WILL HELP TO PUSH A COLD FRONT ACROSS
AREAS EAST OF THE LARAMIE RANGE THURSDAY NIGHT AND FRIDAY MORNING.
TEMPERATURES WILL BE COOLER OVER THE EAST PART OF THE CWA FRIDAY
AND THE BOUNDARY LAYER MOISTURE WILL INCREASE. INSTABILITY ALSO
INCREASES BEHIND THE FRONT FOR FRIDAY AFTERNOON AND SO SHOWERS
AND THUNDERSTORMS WILL RETURN TO MUCH OF THE CWA AT THAT TIME.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
SFC BOUNDARY HANGS AROUND JUST EAST OF THE MTNS FRIDAY NIGHT THROUGH
SATURDAY NIGHT AND SHOULD AID IN SOME CONVECTION IN THAT GENERAL
AREA DURING THAT TIME. SFC TROF THEN PULLS EAST ON SUNDAY AND
LEAVES THE CWA IN A DRIER REGIME WITH WESTERLY FLOW ALOFT AND A MORE
DOWNSLOPING SURFACE PATTERN INTO NEXT WEEK. A BIT OF CONVECTION
POSSIBLE MAINLY OVER THE MTNS BUT WILL NOT INTRODUCE MENTION AT THIS
TIME.
&&
.AVIATION...18Z TAF ISSUANCE...
STRONG THUNDERSTORMS WILL OCCUR OVER THE WESTERN NEBRASKA PANHANDLE
AND NEARBY AREAS OF SOUTHEAST WYOMING BETWEEN 21Z AND 05Z. THE
STORMS WILL PRODUCE HAIL AND STRONG OUTFLOW WINDS AS WELL AS A
PERIOD OF MVFR CEILINGS AND VISIBILITIES IN RAIN. OTHERWISE
VFR CONDITIONS CAN BE EXPECTED OVER THE CWA THROUGH THURSDAY.
SOUTHERLY WINDS WILL GUST AS HIGH AS 30 KNOTS THROUGH THIS EVENING
OVER THE PANHANDLE. WESTERLY WINDS WILL GUST AS HIGH AS 30 KNOTS BY
15Z THURSDAY MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE
AND CONTINUE THROUGH 01Z FRIDAY.
&&
.FIRE WEATHER...VERY WARM AND DRY WEATHER WAS CURRENTLY OVER THE
WYOMING PART OF THE CWA. RELATIVE HUMIDITY VALUES WERE GENERALLY
BETWEEN 10 AND 15 PERCENT IN THAT AREA. IN ADDITION...WESTERLY
SURFACE WINDS WILL GUST AS HIGH AS 25 MPH THROUGH THE EARLY
EVENING. EVEN WARMER...DRIER AND WINDIER CONDITIONS WILL AFFECT MUCH
OF THE CWA FOR THURSDAY. WILL GO AHEAD AND UPGRADE THE PREVIOUSLY
ISSUED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR 17Z THURSDAY TO
02Z FRIDAY FOR EAST CENTRAL WYOMING. A COLD FRONT MOVES ACROSS THE
EAST PART OF THE CWA THURSDAY NIGHT AND FRIDAY MORNING. THE
FRONT WILL BRING COOLER TEMPERATURES FOR FRIDAY AND SATURDAY TO
THAT AREA AS WELL AS LATE DAY SHOWERS AND THUNDERSTORMS AND
HIGHER RELATIVE HUMIDITY. WARMER AND DRIER WEATHER WILL RETURN TO
THE REGION FOR EARLY NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR
WYZ101-WYZ102-WYZ103.
NE...NONE.
&&
WEILAND/EMANUELHazardous weather outlook, Aug 17, 10:18 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1018 AM MDT WED AUG 17 2011 WYZ101>119-181030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1018 AM MDT WED AUG 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON MAINLY IN AREAS ALONG AND EAST OF THE LARAMIE RANGE. SOME OF THE STORMS NEAR THE NEBRASKA STATE LINE WILL BE STRONG AND PRODUCE SMALL HAIL... HEAVY RAINFALL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WEST WINDS AND VERY DRY CONDITIONS ARE EXPECTED ON THURSDAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EAST CENTRAL WYOMING. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION BY FRIDAY AND THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-181030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1018 AM MDT WED AUG 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP BY LATE THIS AFTERNOON NEAR THE WYOMING BORDER AND THEN MOVE EAST THROUGH EARLY TONIGHT. SOME OF THE STORMS WILL PRODUCE HAIL TO ONE AND ONE HALF INCHES IN DIAMETER... WIND GUSTS TO 60 MPH...HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME DRIER AIR WILL PUSH INTO THE AREA ON THURSDAY...BUT THUNDERSTORMS ARE EXPECTED TO RETURN TO THE AREA FRIDAY AFTERNOON AND CONTINUE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:05 PM MDT | Special Weather Statement | CYS | Goshen | 55 min |
| Aug 17, 3:24 AM MDT | Fire Weather Watch | CYS | 12 hr |
Nearby
Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.